# SDR 2004FA0000768

- Difficulty date: July 23, 2004
- Submitted: September 28, 2004
- Operation: General aviation
- Aircraft: N88CS
- Make and model: Beech 95-B55
- Aircraft serial: TC723
- Engine: Cont IO470L
- System (JASC): 7413 · Induction Vibrator
- Part: Vibrator
- Part number: 10357487242
- Condition: Burned
- Location: Lt Ctr Firewall
- Part time: 4,704 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: A

## Discrepancy

PILOT DEPARTED ON MAINT TEST FLIGHT ON CROSS WIND.  PILOT NOTICED BURNING ODOR AS PILOT TURNED BASE LEG TO LAND ON DEPARTURE RUNWAY, AC HAS SMOKE IN COCKPIT.  AC WAS LANDED GEAR UP.  AFTER AREA OF PILOT SIDE RUDDER PEDALS WAS NOTICED AND PUT OUT.  ON FURTHER INVESTIGATION IT WAS FOUND THAT  IGNITION VIBRATOR (10-357487-242) HAD SHORTED OUT AND CAUSED FIRE THAT BURNED BEHIND INSTRUMENT PANEL.  BEEN DETERMINED FROM AC SRM THAT SN TC1 THRU TC1028 HAVE NO CIRCUIT PROTECTION IN IGNITION CIRCUIT.  IGNITION VIBRATOR HAS 28V ON IT AT ACC TIMES AND SWITCH PROVIDES GROUND TO COMPLETE CIRCUIT.  ANY MALFUNCTION OF SWITCH OR SHORT IN WIRING WOULD CAUSE POINTS TO CLOSE AND IGNITION VIBRATOR TO BE ENGAGED. (WP11200403343)
